UNIGE document Scientific Article
previous document  unige:11918  next document
add to browser collection

A dynamic proof of Thébault's theorem

Published in Elemente der Mathematik. 2010, vol. 65, no. 1, p. 12-16
Abstract Thébault's theorem, discovered in 1938 (see [5]), has the remarkable property that it required three decades to obtain a first proof, which then took 24 pages of calculations. Subsequent shorter proofs, but not easy ones, were published mainly in Elemente der Mathematik ([4] and [6]) and in Dutch language. We refer to [1], [2], and [7] for complete accounts of all these and recent proofs. In this note we want to emphasize the role of a certain parabola which comes out of a dynamic machine, and which allows an easy understanding.
Full text
Article (Accepted version) (152 Kb) - document accessible for UNIGE members only Limited access to UNIGE
(ISO format)
OSTERMANN, Alexander, WANNER, Gerhard. A dynamic proof of Thébault's theorem. In: Elemente der Mathematik, 2010, vol. 65, n° 1, p. 12-16. doi: 10.4171/EM/133 https://archive-ouverte.unige.ch/unige:11918

519 hits

1 download


Deposited on : 2010-09-27

Export document
Format :
Citation style :